MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Date of event: used (b)(6) 2019, the first day of the month of the aware date as no exact date provided.A synergy ii us mr 2.50 x 16 mm stent delivery system was returned for analysis.A visual examination of the stent found evidence of distal stent damage with struts lifted.The undamaged crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A blood-like substance was visible inside the balloon and lumen.A visual and microscopic examination of the bumper tip showed signs of damage and solidified clear contrast-like substance was visible on the tip and stent.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found the outer shaft and port bond site were torn 120.4 cm distal to the distal end of the strain relief.The tear was 6mm in length.The device was soaked at 37 degrees celsius to loosen the solidified clear media on the device.The inflation device was verified.A recommended 0.014 test guidewire was loaded without issue.The balloon was unable to inflate due to a leak at the site of the shaft tear.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 04dec2019.It was reported that balloon inflation failure occurred.The target lesion was located in the tightly tortuous proximal circumflex artery.A 2.50 x 16 synergy ll drug-eluting stent was advanced for treatment.However, during the procedure, it was noted that the balloon would not inflate in the lesion.The procedure was completed with another of the same device.There were no patient complications reported and patient is doing well post procedure.However, returned device analysis revealed stent damage and shaft tear.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9455672
Report Number2134265-2019-15319
Device Sequence Number3040212
Product Code NIQ
UDI-Device Identifier08714729840091
UDI-Public08714729840091
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0023951331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR